Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 172, NWS JSJ
NWS JSJ issued this flash flood warning at Oct 11, 2005, 4:55 AM CDT. It was in force for 19 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2005, 4:55 AM CDT (09:55 UTC)
- Expired
- Oct 12, 2005, 12:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 12:11 PM CDT | FLOOD | Manati, PR | PERSON REPORTED SWEPT AWAY BY RIO GRANDE DE MANATI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 110950
FFWSJU
PRC001-007-009-013-015-017-019-021-025-027-029-031-033-035-037-039-
041-043-045-047-051-053>055-057-059-061-063-065-069-073-075-077-079-
081-083-085-087-089-091-093-095-101-103-105-107-109-111-113-115-119-
121-123-125-127-129-131-133-135-137-139-141-143-145-149-151-153-
111300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
555 AM AST TUE OCT 11 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES IN PUERTO RICO
DORADO
CANOVANAS
GUANICA
CAROLINA
CIALES
CAGUAS
CIDRA
COAMO
CAYEY
COROZAL
MANATI
FLORIDA
COMERIO
GUAYANILLA
AIBONITO
AGUAS BUENAS
ARROYO
BARRANQUITAS
BARCELONETA
JUNCOS
JAYUYA
GURABO
ADJUNTAS
LUQUILLO
PATILLAS
MAUNABO
MARICAO
OROCOVIS
NAGUABO
NARANJITO
MOROVIS
SAN JUAN
TOA ALTA
QUEBRADILLAS
SABANA GRANDE
SAN GERMAN
SAN LORENZO
SAN SEBASTIAN
YABUCOA
UTUADO
YAUCO
VILLALBA
TRUJILLO ALTO
VEGA ALTA
LAS PIEDRAS
LAS MARIAS
LARES
BAYAMON
CEIBA
CAMUY
PENUELAS
GUAYAMA
FAJARDO
HUMACAO
HATILLO
JUANA DIAZ
GUAYNABO
PONCE
ARECIBO
CATANO
VEGA BAJA
SALINAS
SANTA ISABEL
LOIZA
RIO GRANDE
TOA BAJA
LAJAS
* UNTIL 900 AM AST
* AT 550 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE CONTINUATION OF SHOWERS OVER THE AREA ALREADY WARNED. THERE IS A
A BAND OF SHOWERS AND THUNDERSTORMS THAT IS STREAMING OVER THE
WARNED AREA. ALSO U.S.G.S. RIVER LEVEL SENSORS INDICATED MANY RIVERS
WITHIN THESE MUNICIPALITIES OUT OF THEIR BANKS. THIS HAVE BEEN
CONFIRMED BY CIVIL DEFENSE PERSONNEL.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUANA
DIAZ...LOS LLANOS...VILLALBA...VIEQUES...VEGA BAJA...VEGA ALTA...
VAZQUEZ...UTUADO...TRUJILLO ALTO...TOA BAJA...SUAREZ...SANTO
DOMINGO...SANTA BARBARA...SAN LORENZO...SAN JUAN...SAN ISIDRO...SAN
ANTONIO...SABANA SECA...SABANA GRANDE...ROOSEVELT ROADS...RIO
LAJAS...SAN JOSE...TOA ALTA...RIO GRANDE...RAMOS...RAFAEL
GONZALEZ...RAFAEL CAPO...PUNTA SANTIAGO...PLAYA FORTUNA...
PENUELAS...PAJAROS...NARANJITO...NAGUABO...MOROVIS...MONSERRATE...
MIRANDA...MARTORELL...MANATI...LUQUILLO...LUIS M. CINTRON...LUIS
LLORENS TORRES...LOIZA...LEVITTOWN...LARES...LA LUISA...LA
FERMINA...LAS PIEDRAS...LA DOLORES...LA ALIANZA...JUNCOS...
JAYUYA...INGENIO...IMBERY...HUMACAO...HATO CANDAL...H. RIVERA
COLON...GUAYNABO...GUAYABAL...GALATEO...FRANQUEZ...FLORIDA...
FAJARDO...DORADO...COTO NORTE...COROZAL...COMERIO...COAMO...
CIDRA...CIALES...CELADA...GURABO...CEIBA...CAYEY...CATANO...
CAROLINA...CANOVANAS...CANDELARIA ARENAS...CANDELARIA...CAMPO
RICO...CAMPANILLA...CAGUAS...BRENAS...BAYAMON...BARRANQUITAS...
BARCELONETA...BARAHONA...BAJADERO...BAIROA...ARECIBO...ANTON
RUIZ...AIBONITO...AGUAS CLARAS...AGUAS BUENAS AND ADJUNTAS.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ANY
ROADS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS
ARE SUBJECT TO FLOODING. THERE IS ALSO A SERIOUS DANGER OF MUDSLIDES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 1841 6548 1795 6586 1795 6706 1829 6705
1854 6672
$$
RIVERAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 11:15 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Oct 10, 11:15 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1215 AM AST TUE OCT 11 2005
.UPDATE...MOISTURE CONTINUES TO STREAM OUT OF THE DEEP TROPICS OVER
THE AREA IN A BAND THAT ULTIMATELY WRAPS AROUND THE UPPER LEVEL LOW
NEAR 29 NORTH LATITUDE AND 66.5 WEST LONGITUDE. THAT LOW...FOR THE
PAST SEVERAL DAYS...HAS BEEN MOVING FROM THE WEST NORTHWEST AND
CONTINUES TO DO SO AT ABOUT 9 KNOTS. THE LATEST SOUNDING IS NEARLY
SATURATED UP THROUGH 25 THOUSAND FEET. THERE IS SOUTHWEST FLOW UP
THROUGH 10 THOUSAND FEET AND VERY LIGHT WINDS FROM 10 TO 20 THOUSAND
FEET.
SERIOUS FLOODING IS NOW UNDERWAY IN PUERTO RICO ESPECIALLY IN PONCE.
THE HIGH HUMIDITY IS CONDENSING OVER THE CORDILLERA CENTRAL AND RAIN
AMOUNTS HAVE EXCEEDED 6 INCHES IN A NUMBER OF AREAS THERE. SOME OF
THE MOISTURE ALSO FLOWING OVER THE MOUNTAIN RANGE AND RAIN CONTINUES
OVER MUCH OF NORTHERN PUERTO RICO AS WELL. ALTHOUGH RAIN HAS ABATED
SOME OVER THE ISLANDS EAST OF PUERTO RICO...IT IS EXPECTED THAT RAIN
WILL BEGIN AGAIN LATER AS THE BAND APPEARS TO BE DRIFTING EAST VERY
SLOWLY.
THIS WET PERIOD IS NOW BEING EXTENDED BY THE MODELS...WITH A FEW
BREAKS...ALL THE WAY THROUGH SUNDAY. WITHOUT PUTTING TO MUCH
CONFIDENCE IN THE MODELS ABILITY TO FORECAST THIS UNUSUAL
SITUATION...WET WEATHER IS REASONABLY CERTAIN THROUGH WEDNESDAY
MORNING.
&&
.PREV DISCUSSION...THIS MORNING THERE WAS A VERY EVIDENT LOW LEVEL
CIRCULATION AS DEPICTED BY DOPPLER RADAR...MOVING NORTHEAST ACROSS
THE EASTERN COASTAL SECTIONS OF PUERTO RICO. CURRENTLY THERE IS NOT
A DISCERNIBLE CIRCULATION CENTER. AT ANY RATE...THE SURFACE LOW IS
EXPECTED TO DEEPEN ACCORDING TO THE LATEST GUIDANCE...AND DRIFT
SLOWLY NORTHWEST.
SAT IMAGERY INDICATES COPIOUS AMOUNTS OF LOW LEVEL MOISTURE AND
CLOUDINESS MOVING ACROSS THE LOCAL ISLANDS TONIGHT AND TUESDAY...IF
NOT BEYOND. ORIGINALLY THE LOW LEVEL FLOW WAS SOUTHERLY OVER THE
SOUTHERN CARIBBEAN AND BRINGING IN THE MOISTURE FROM SOUTH AMERICA.
AS THINGS HAVE EVOLVED THERE IS NOW A SURGE IN MOISTURE INTO THE
REGION FROM THREE AREAS...FROM SOUTH AMERICA...A SOUTHWESTERLY SURGE
ACROSS THE CENTRAL CARIBBEAN AND THERE IS ALSO A TROPICAL WAVE
APPROACHING 60 WEST WITH SURGES OF MOISTURE TO THE NORTHWEST. THE
END RESULT IS LARGE SCALE MOISTURE CONVERGENCE OVER THE REGION. IN
ADDITION...THE LATEST GUIDANCE IS VERY CONSISTENT WITH THE SYNOPTIC
CONDITIONS DEPICTED IN THE SAT IMAGERY...WITH SYNOPTIC SCALE
VERTICAL MOTION FORECAST TO PERSIST OVER THE REGION FOR THE NEXT 24
TO 48 HOURS...IF NOT A DAY OR TWO BEYOND THAT. THEREFORE...THE
POTENTIAL FOR CONVECTION AND PERIODS OF HEAVY RAIN WILL CONTINUE AT
LEAST THROUGH 24 TO 48 HOURS.
FOR MARINE CONDITIONS...A VERY DIFFICULT FORECAST BECAUSE OF THE
STRONG GRADIENT IN WIND SPEEDS EXPECTED ACROSS THE REGIONAL ATLANTIC
AND CARIBBEAN WATERS. WITH A VERY SMALL AND LOCALIZED DEVELOPING LOW
PRESSURE SYSTEM...IT IS NOT ADEQUATELY DESCRIBED BY THE LATEST
GUIDANCE. THE MODEL GUIDANCE...A QUICKSCAT PASS FROM THIS MORNING
AND WIND OBSERVATIONS ACROSS THE LOCAL ISLANDS SUGGEST THAT WINDS
RANGE FROM NEAR 15 TO 20 KNOTS...MAY A LITTLE HIGHER ACROSS THE
EASTERN EDGE OF THE LOCAL COASTAL WATERS...BASICALLY THE SOUTHEAST
PORTION OF THE DEVELOPING LOW. OF COURSE SUBSTANTIALLY STRONGER
WIND GUSTS ARE EXPECTED WITHIN OR NEAR AREAS OF STRONG CONVECTION.
GIVEN THE WIND FIELD FORECAST ACROSS THE REGIONAL WATERS...SEAS OF 5
TO 7 FEET CAN BE EXPECTED EAST OF 66.5 WEST.
&&
.SJU WATCHES...
PR...FLASH FLOOD WATCH UNTIL 8 AM WEDNESDAY FOR PRZ001-PRZ002-PRZ003-
PRZ004-PRZ005-PRZ006-PRZ007-PRZ008-PRZ009-PRZ010-PRZ011-
PRZ012-PRZ013.
VI...FLASH FLOOD WATCH UNTIL 8 AM WEDNESDAY FOR VIZ001-VIZ002.
&&
SNELLHazardous weather outlook, Oct 10, 5:30 AM CDT, 23 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST MON OCT 10 2005 PRZ001>013-AMZ710>750-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. VIZ001-002-AMZ710>730-111030- 630 AM AST MON OCT 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A LARGE AND ENERGETIC UPPER LEVEL LOW ACROSS THE ATLANTIC WELL TO OUR NORTH THIS MORNING CONTINUES TO CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS ACROSS THE REGION. THE LOCAL AREA REMAINS IN A FAVORABLE POSITION TO GENERATE STRONG THUNDERSTORM ACTIVITY AND VERY HEAVY RAIN ACROSS THE LOCAL AREA TODAY AND TONIGHT. A SOUTHERLY LOW LEVEL WIND FLOW TODAY IS EXPECTED TO CONTINUE TO BRING SCATTERED TO NUMEROUS THUNDERSTORMS FROM THE LOCAL CARIBBEAN NORTH AND NORTHEASTWARD INTO THE LOCAL ISLANDS TODAY. THE POTENTIAL REMAINS FOR WIDESPREAD URBAN AND STREAM FLOODING...FLASH FLOODING AND RIVER FLOODING. SINCE GROUNDS ARE STILL SATURATED FROM PREVIOUS RAINFALL...ADDITIONAL HEAVY RAINFALL WILL BE CAPABLE OF INDUCING MUDSLIDES IN AREAS OF STEEP TERRAIN. MODERATE NORTHEAST SWELLS CONTINUE ACROSS THE REGIONAL WATERS AND WILL MAINTAIN SEAS AROUND 6 FEET ACROSS THE ATLANTIC WATERS AS WELL AS PARTS OF THE CARIBBEAN WATERS. SOME OF THIS SWELL ENERGY IS MAKING IT INTO THE NORTH AND NORTHEAST COASTS AND BEACHES OF THE LOCAL ISLANDS...GENERATING RIP CURRENTS. .DAYS TWO THROUGH SEVEN... THE UPPER LEVEL LOW WILL REMAIN ACROSS THE SOUTHWEST ATLANTIC THROUGH THE MIDDLE OF THE WEEK TO MAINTAIN UNSTABLE CONDITIONS ACROSS THE REGION...AND GOOD RAIN CHANCES EACH DAY. HOWEVER...ON TUESDAY...VERY SIMILAR CONDITIONS IN TERMS OF INSTABILITY AND HIGH MOISTURE CONTENT ARE EXPECTED TO PERSIST...AND HIGH RAINFALL AMOUNTS ARE EXPECTED ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:58 PM CDT | Flash Flood Warning | JSJ | 22 hr | |
| Oct 11, 1:30 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Oct 11, 6:35 AM CDT | Wind Advisory | JSJ | 11 hr | |
| Oct 11, 7:29 AM CDT | Flash Flood Warning | JSJ | 22 hr | |
| Oct 11, 11:16 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Oct 11, 1:08 PM CDT | Special Marine Warning | JSJ | 2 hr | |
| Oct 11, 1:18 PM CDT | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.